[Skip to Content]
[Skip to Content Landing]
Article
December 1963

Unique Syndromes Involving the Skin Induced by Drugs, Food Additives, and Environmental Contaminants

Author Affiliations

LOS ANGELES

From the Department of Medicine, Division of Dermatology, University of California Center for Health Sciences.

Arch Dermatol. 1963;88(6):779-788. doi:10.1001/archderm.1963.01590240103018
Abstract

Administered drugs and chemical additives and contaminants present in the diet may provoke systemic adverse reactions. These syndromes may assume clinical patterns which dramatically simulate spontaneously occurring illness. A lupus erythematosus-like syndrome may be produced by several pharmacologically unrelated drugs and frequently demonstrates clinical and pathological equivalents indistinguishable from the idiopathic syndrome. The hazardous potential of food additives and contaminants generally remains obscure, although new knowledge is emerging concerning the nature of this problem.

×